MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PHYSIO II RING; ANNULOPLASTY RING

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PHYSIO II RING; ANNULOPLASTY RING
Model Number 5200
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Dyspnea (1816); Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 04/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to edwards for evaluation.Attempts to retrieve device and additional information is in process.If additional information is received a supplemental mdr will be submitted.The device history record was reviewed and shows that this device met all manufacturing specifications for product release prior distribution.No issues were identified that would have impacted this event.Ring dehiscence may occur early or late.When it occurs in the early post-operative period, it is typically a result of an inadequate valve repair in combination with friable myocardial tissue.Late dehiscence can occur as a result of successive dilatation of cardiac structures that result from progression of disease.The cause of the event cannot be determined; however, patient factors and progression of underlying valvular disease may have impacted the event.Edwards will continue to review and monitor all events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional "customer complaint.The information reported may or may not be related to the edwards device.Edwards implant patient registry received information a 36mm mitral ring was explanted after two (2) years, due dehiscence of suture around 12 and 4 o'clock which led to severe mitral regurgitation and mitral valve prolapse.Patient presented with recurrent dyspnea on exertion and was found to have severe mitral regurgitation on echo.The explanted ring was replaced with a 36mm ring and placement of goretex neochords.The patient was transferred to the icu in stable but critical condition.
 
Additional Manufacturer Narrative
The cause of the event was due to patient factors and progression of patients underlying valvular disease.

Brand Name
CARPENTIER-EDWARDS PHYSIO II RING
Common Device Name
ANNULOPLASTY RING
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
MDR Report Key12143829
Report Number2015691-2021-03976
Device Sequence Number4215113
Product Code KRH
UDI-Device Identifier00690103180183
UDI-Public(01)00690103180183(17)240122
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K083470
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/22/2024
Device Model Number5200
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/14/2021
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date07/09/2021
Supplement Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age31 YR